Advertisement

Reactions Weekly

, Volume 1688, Issue 1, pp 82–82 | Cite as

Dapsone/sulfasalazine

Haemolysis and falsely low HbA1c levels: 5 case reports
Case report
  • 33 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective case review series, three men and two women aged between 57−77 years were described, who developed haemolysis and showed falsely low HbA1c levels during treatment with dapsone or sulfasalazine [routes and durations of treatments to reactions onsets not stated; not all dosages and outcomes stated].

Patient 1: A 57-year-old man was diagnosed with type 1 diabetes at 22 years of age in 1982 and was regularly reviewed for glycaemic control. His regular medication included insulin glargine, insulin aspart and metformin. He also had a history of coeliac disease, obesity and dermatitis herpetiformis. During March 2011-May 2015, his HbA1c levels were <6.0%. Although his blood glucose levels were between 145−270 mg/dL during self-monitoring, his HbA1c level was...

Reference

  1. Mitchell K, et al. Drug-induced falsely low A1C: Report of a case series from a diabetes clinic. Clinical Diabetes 36: 80-84, No. 1, Jan 2018. Available from: URL: http://doi.org/10.2337/cd17-0005 - United KingdomCrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations